MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was having a total knee arthroplasty a polyethylene tibial insert was opened and a manufacturing defect was noted on its lower surface.The defect prevented the correct adjustment of the tibial insert to the tibial metal component, leaving it loose and making it impossible to fit.Another insert was opened and used to complete the procedure.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Complaint is confirmed.Visual examination of the returned product identified signs of use (nicked/gouged) and the dovetail feature is compressed and flared out.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in [nexgen lps-flex fixed bearing knee surgical technique.The root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE SIZE EF 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11278810
Report Number0001822565-2021-00312
Device Sequence Number11404188
Product Code JWH
UDI-Device Identifier00889024211940
UDI-Public(01)00889024211940(17)260831(10)64137701
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K991581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number00596404010
Device Lot Number64137701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ITEM 00598004702, LOT 64367395.; ITEM 00598004702, LOT 64367395.
Patient Age57 YR